West Virginia, 2007

Flash Flood and Hail in West Virginia, August 9, 2007

August 9, 2007 · NWS PBZ · 11 events in 6 counties and zones

Three separate mesoscale convective systems moved across Southeast Ohio, Western Pennsylvania, Northern West Virginia, and Garrett county Maryland. Widespread wind damage, flash flooding, and an EF0 tornado occurred during the event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Three separate mesoscale convective systems moved across Southeast Ohio, Western Pennsylvania, Northern West Virginia, and Garrett county Maryland. Widespread wind damage, flash flooding, and an EF0 tornado occurred during the event. The tornado touched down in the West End of Pittsburgh. Significant flash flooding occurred in Millvale in Allegheny county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 9, 12:34 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 9, 12:34 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
134 PM EDT THU AUG 9 2007

.SYNOPSIS...
A LOW PRESSURE CENTER MOVING THROUGH THE HUMID UPPER OHIO VALLEY
THIS AFTERNOON AND TONIGHT WILL BE ACCOMPANIED BY A COUPLE ROUNDS
OF THUNDERSTORMS. SOME STORMS CAN BE SEVERE WITH DAMAGING WIND AND
HAIL, FREQUENT LIGHTNING, PLUS HAVE RAIN HEAVY ENOUGH TO CAUSE FLASH
FLOODING. ON FRIDAY, MIDWEST HIGH PRESSURE WILL START BRINGING DRIER
AIR INTO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
RECENT SREF MODEL RUNS SUPPORTED BY RECENT TRENDS IN RADAR DATA
SHOW THERE CAN BE SEVERAL BANDS OF THUNDERSTORMS MOVING THROUGH
THE UPPER OHIO VALLEY THIS AFTERNOON AND TONIGHT. THE FIRST BAND
HAS SEVERE CHARACTERISTICS AND SPC HAS FOLLOWED THROUGH WITH A
SEVERE THUNDERSTORM WATCH UNTIL 8 PM.

BASED ON WHATS HAPPENED WITH PREVIOUS STORMS AND THE RECOGNIZING
THE POTENTIAL OF UPCOMING STORMS, IN CONCURRENCE WITH HPC QPF
GUIDANCE, HAVE ISSUED A FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA
THROUGH 6 AM FRIDAY. REGARDING FLASH FLOODING, FLASH FLOOD INDICES
SUGGEST 2 INCHES IN 3 HOURS CAN CAUSE ONSET OF FLASH FLOODING.

WITH RAINS EXPECTED, CAN BE PATCHY LATE NIGHT FOG DEVELOPMENT.

DUE TO HEAVY MORNING RAINS, HIGH TEMPERATURES CUT A COUPLE
DEGREES.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
SREF MODEL RUNS SHOW LOW PRESSURE CENTER EAST OF THE APPALACHIAN
MOUNTAINS BY MIDMORNING, WITH DRIER AIR ENSUING. WITH INSTABILITY
AND LIFT DECREASING, NO THUNDERSTORMS FORECASTED AFTER MIDDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
BOTH RECENT GFS AND ECMWF MODEL RUNS SHOW AN UPPER LEVEL RIDGE
REMAINING ACROSS THE PLAINS STATES INTO EARLY NEXT WEEK. THIS
SCENARIO WILL MAINTAIN SEASONABLE VALUES OF TEMPERATURE AND
HUMIDITY ACROSS THE UPPER OHIO VALLEY THESE DAYS IN CONCERT WITH
HPC GUIDANCE AND GFS OPERATIONAL MOS VALUES. NEXT BEST CHANCE OF
THUNDERSTORMS APPEARS TO BE MONDAY WHEN MODELS SHOWS A FRONTAL
PASSAGE THROUGH THE UPPER OHIO VALLEY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
EXPECT VFR FLIGHT CONDITIONS TO BE INTERRUPTED BY PERIODS OF IFR
FLIGHT CONDITIONS DURING THUNDERSTORM PASSAGES MAINLY MID
AFTERNOON UNTIL AROUND MIDNIGHT. WINDS WILL BE GENERALLY SOUTH TO
SOUTHWEST 7-12KTS, BUT CAN GUST TO SEVERE LIMITS.

LATE TONIGHT, IFR FLIGHT CONDITIONS CAN BE MORE PERSISTENT WITH
POST-RAIN FOG DEVELOPMENT.

DURING FRIDAY, EXPECT MAINLY VFR FLIGHT CONDITIONS AS POST-SYSTEM DRYOUT
BEGINS. THE NEXT CHANCE FOR THUNDERSTORMS AND IFR FLIGHT
CONDITIONS WILL BE MONDAY WITH NEXT FRONTAL PASSAGE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ039>041-048>050-
     057>059-068-069.
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ007>009-013>016-
     020>023-029>032.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ001>004-012-
     021>023-041.

&&
Hazardous weather outlook, Aug 9, 12:27 PM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
127 PM EDT THU AUG 9 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-101730-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
127 PM EDT THU AUG 9 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 575 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

NATIONAL WEATHER SERVICE PITTSBURGH SAYS FLASH FLOODING IS
POSSIBLE FROM TORRENTIAL THUNDERSTORM RAINS THIS AFTERNOON INTO
TONIGHT, WHERE RAIN AMOUNTS GO OVER 2 INCHES IN A COUPLE HOURS.

NATIONAL WEATHER SERVICE PITTSBURGH ALSO SAYS SEVERE THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS, HOWEVER THERE
CAN BE LARGE HAIL ALSO. ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ041-101730-
TUCKER-
127 PM EDT THU AUG 9 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NATIONAL WEATHER SERVICE PITTSBURGH SAYS FLASH FLOODING IS
POSSIBLE FROM TORRENTIAL THUNDERSTORM RAINS THIS AFTERNOON INTO
TONIGHT, WHERE RAIN AMOUNTS GO OVER 2 INCHES IN A COUPLE HOURS.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING THUNDERSTORM WINDS, HOWEVER THERE CAN BE LARGE HAIL ALSO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 9, 9:59 AM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1059 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     TSTM WND DMG     2 NE LEECHBURG          40.65N 79.58W
08/09/2007                   ARMSTRONG          PA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

RKANE
Local storm report, Aug 9, 10:12 AM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1112 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     2 NW NATRONA HEIGHTS    40.64N 79.76W
08/09/2007                   ALLEGHENY          PA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN

&&

RKANE
Local storm report, Aug 9, 10:25 AM EST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1125 AM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TSTM WND DMG     2 W EXPORT              40.42N 79.66W
08/09/2007                   WESTMORELAND       PA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES REPORTED DOWN IN
            MURRYSVILLE AND NEAR EXPORT.

0925 AM     FLASH FLOOD      EXPORT                  40.42N 79.62W
08/09/2007                   WESTMORELAND       PA   COUNTY OFFICIAL

            EMERGENCY MANAGEMENT OFFICIALS REPORTED WIDESPREAD
            FLOODING IN BOTH EXPORT AND MURRYVILLE AREAS.

&&
Special weather statement, Aug 9, 11:44 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1244 PM EDT THU AUG 9 2007

OHZ040-041-PAZ007-013-020-091745-
BEAVER PA-CARROLL OH-COLUMBIANA OH-LAWRENCE PA-MERCER PA-
1244 PM EDT THU AUG 9 2007

...INTENSE THUNDERSTORMS APPROACHING...

A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS
COLUMBIANA...CARROLL...BEAVER...MERCER AND LAWRENCE COUNTIES...

AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES
NORTH OF SALEM TO 10 MILES NORTHWEST OF SALEM TO 50 MILES WEST OF
HOMEWORTH...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF SALEM TO
10 MILES NORTHWEST OF SALEM TO 22 MILES NORTH OF LAYLAND...MOVING
EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BEAVER...BEAVER FALLS...BLACKHAWK...ELLWOOD CITY...FARRELL...
  HERMITAGE...NEW CASTLE...NEW WILMINGTON...SHARON...SHIPPINGPORT...
  AUGUSTA...BEAVER CREEK STATE PARK...COLUMBIANA...EAST LIVERPOOL...
  EAST PALESTINE...EAST ROCHESTER...GUILFORD LAKE STATE PARK...
  HOMEWORTH...LEETONIA...LISBON...MECHANICSTOWN...MILLPORT...SALEM...
  SALINEVILLE AND WELLSVILLE

THESE STORMS WILL LIKELY CAUSE STRONG WIND GUSTS BETWEEN 40 AND 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

INTENSE LIGHTNING IS INDICATED WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Aug 9, 12:33 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
133 PM EDT THU AUG 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TSTM WND DMG     1 E SALEM               40.90N 80.83W
08/09/2007                   COLUMBIANA         OH   AMATEUR RADIO

            NUMEROUS TREES...TELEPHONE LINES AND TELEPHONE POLES DOWN
            BETWEEN SALEM AND LETONIA.

0127 PM     HAIL             LISBON                  40.78N 80.77W
08/09/2007  M0.88 INCH       COLUMBIANA         OH   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED NICKEL SIZED HAIL IN LISBON.

0127 PM     TSTM WND DMG     SALEM                   40.90N 80.85W
08/09/2007                   COLUMBIANA         OH   COUNTY OFFICIAL

            ROOF/CANOPY OVER GASOLINE PUMPS AT GET-GO GAS STATION
            PARTIALLY BLOWN OFF IN SALEM.

&&
Special weather statement, Aug 9, 12:55 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 PM EDT THU AUG 9 2007

OHZ039-049-050-PAZ014-021>023-029-030-WVZ001-002-091830-
ALLEGHENY PA-ARMSTRONG PA-BROOKE WV-BUTLER PA-HANCOCK WV-HARRISON
OH-INDIANA PA-JEFFERSON OH-TUSCARAWAS OH-WASHINGTON PA-WESTMORELAND
PA-
155 PM EDT THU AUG 9 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
HARRISON...JEFFERSON...TUSCARAWAS...ARMSTRONG...WASHINGTON...
ALLEGHENY...WESTMORELAND...INDIANA...BUTLER...BROOKE AND HANCOCK...

AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES
NORTHWEST OF MARS TO 22 MILES NORTH OF BOWERSTON TO 28 MILES
NORTHWEST OF UHRICHSVILLE...OR ALONG A LINE EXTENDING FROM 2 MILES
NORTH OF NEW CASTLE TO EAST ROCHESTER TO 12 MILES NORTHWEST OF
STRASBURG...MOVING EAST AT 25 MPH.

THESE STORMS CAN CAUSE WIND GUSTS OVER 40 MPH AND HAIL. ALSO
FREQUENT LIGHTNING AND HEAVY RAINS CAPABLE OF CAUSING PONDED WATER
ON ROADS AND IN LOWLYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  APOLLO...BRIDGEVILLE...BURGETTSTOWN...CARNEGIE...CROOKED CREEK LAKE
  PARK...DOWNTOWN PITTSBURGH...ELDERTON...FLORENCE...FORD CITY...FOX
  CHAPEL...FRANKLIN PARK...FREEPORT...GIBSONIA...IMPERIAL...
  LERNERVILLE...MARS...MCDONALD...MCKEES ROCKS...MOON...NATRONA
  HEIGHTS...NEW KENSINGTON...NORTH SIDE...OAKDALE...PENN HILLS...
  PERRYSVILLE...PLUM...RUSSELLTON...SARVER...SAXONBURG...SEWICKLEY...
  SOUTH SIDE...SPRINGDALE...VANDERGRIFT...WEXFORD...WILKINSBURG...
  BOWERSTON...CADIZ...DENNISON...GILMORE...HOPEDALE...JEWETT...MINGO
  JUNCTION...NEWELL...SCIO...SMITHFIELD...TAPPAN...TIPPECANOE...
  UHRICHSVILLE...UNIONPORT...WINTERSVILLE...COLLIERS...FOLLANSBEE...
  SUN VALLEY AND WEIRTON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

The radar

The Pittsburgh radar (KPBZ), 33 km away, was scanning. The volume nearest the first event began at 18:58 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Hancock

When
August 9, 2:00 PM EST
Where
Hancock County, 0.53 mi W of New Cumberland
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.500, -80.610

Emergency management reported trees down in New Cumberland.

Thunderstorm Wind, Hancock

When
August 9, 2:00 PM EST
Where
Hancock County, 1.05 mi E of Weirton
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.400, -80.560

Emergency management reported trees down in Weirton and across the county.

Thunderstorm Wind, Brooke

When
August 9, 2:05 PM EST
Where
Brooke County, 0.87 mi NW of Bethany
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.209, -80.562

Emergency management reported numerous trees down in Bethany.

Thunderstorm Wind, Marshall

When
August 9, 3:45 PM EST
Where
Marshall County, 3 mi E of Moundsville
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
39.920, -80.674

Emergency management reported trees down east of Moundsville.

Hail, Marshall

When
August 9, 3:50 PM EST
Where
Marshall County, 0.53 mi W of Moundsville
Measured
0.88 in hail
Reported by
Public
Coordinates
39.920, -80.740

Public reported nickel size hail in Moundsville.

Hail, Monongalia

When
August 9, 3:55 PM EST
Where
Monongalia County, 0.69 mi N of Pursglove
Measured
1 in hail
Reported by
Public
Coordinates
39.680, -80.020

The public reported quarter size hail near Pursglove.

Thunderstorm Wind, Monongalia

When
August 9, 4:00 PM EST
Where
Monongalia County, 5 mi S of Morgantown
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
39.548, -79.950

Emergency management reported trees down south of Morgantown.

Hail, Preston

When
August 9, 4:25 PM EST
Where
Preston County, Masontown
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.550, -79.800

A trained spotter reported penny size hail in Masontown.

Hail, Tucker

When
August 9, 6:02 PM EST
Where
Tucker County, Davis
Measured
0.75 in hail
Reported by
Public
Coordinates
39.130, -79.470

The public reported penny size hail in Davis.

Thunderstorm Wind, Tucker

When
August 9, 8:15 PM EST
Where
Tucker County, St George
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.170, -79.700

Law enforcement reported trees down near Lead Mine.

Flash Flood, Tucker

When
August 9, 8:50 PM EST to 9:50 PM EST
Where
Tucker County, Canaan Hgts
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.100, -79.430

Law enforcement reported flash flooding in Canaan Valley with Timberline RD flooded.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53930, 53931, 53932, 53933, 53926, 53927, 53934, 53928, 53929, 53935, 53936.